Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 165, NWS Blacksburg, VA

August 10, 2013Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 10, 2013, 2:13 PM EDT for Yadkin County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2013, 2:13 PM EDT (18:13 UTC)
Expired
Aug 10, 2013, 2:45 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1595 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:22 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 10, 1:22 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
122 PM EDT SAT AUG 10 2013

.SYNOPSIS...
UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND AS FRONT STAYS
SITUATED ACROSS THE MID ATLANTIC INTO THE MID MISSISSIPPI VALLEY.
THE FRONT WEAKENS MONDAY WITH ANOTHER FRONT SHIFTING ACROSS OUR
REGION TUESDAY. HIGH PRESSURE WILL BUILD ACROSS TO OUR NORTH MID
TO LATE NEXT WEEK BUT MOISTURE SITUATED ACROSS THE SOUTHEAST WILL
KEEP THE THREAT OF SHOWERS AND STORMS AROUND.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 935 AM EDT SATURDAY...

MULTIPLE BANDS OF SHRA/ISOLATED TSRA AFFECTING THE WEST THIS
MORNING AHEAD OF A MID LEVEL WAVE ACROSS KY AND A WEAK SURFACE LOW
ALONG THE FRONT NEAR THE OHIO RIVER. IMPULSE ALOFT LOOKS TO SHEAR
BY TO THE NORTH DURING THE AFTERNOON ALLOWING THE RESIDUAL
BOUNDARY TO PERHAPS DRIFT A BIT MORE TO THE SE LATER ON. THIS
SHOULD GRADUALLY SHIFT THE FOCUS FOR BEST CONVECTION FURTHER SOUTH
DURING THE DAY AS EXPECT CURRENT SHRA BANDS OVERT THE NW TO WEAKEN
AS BEST INSTABILITY DEVELOPS OUT EAST PER BETTER HEATING. IN
BETWEEN THE TWO...APPEARS DIFF HEATING ON THE EDGE OF THE CLOUD
SHIELD WITH THE WESTERN SHRA TO HELP FIRE RENEWED STORMS
ALONG/EAST OF THE BLUE RIDGE AS SUPPORTED BY SEVERAL SOLUTIONS
ATTM. THINK BEST COVERAGE MAY ENHANCE WITH THE LEAD BAND HEADING
ITNO THE SRN BLUE ATTM WITH DEVELOPMENT THEN SHIFTING EAST/NE
TOWARD THE PIEDMONT PER 2K OR BETTER PROGGED CAPES. JET ALOFT
AGAIN SUPPORTS RATHER FAST(20-25 MPH) MOTION OF STORMS BUT
UNIDIRECTIONAL TRAJECTORY WILL AGAIN LIKELY LEAD TO SOME BANDS OR
MULTICELL CLUSTERS. SOME SEVERE THREAT AS WELL DESPITE LITTLE DRY
AIR ALOFT AS ENOUGH OF A LOW LEVEL JET TO POSE A WIND PROBLEM WITH
MORE WET MICROBURST POTENTIAL OUT EAST.

SINCE EXPECTING COVERAGE TO DECREASE OVER THE NW WITH HIGHER RATE
RAINFALL DEVELOPING TO THE SE WONT HOIST ANY FLASH FLOOD WATCHES
BUT AGAIN MAY NEED A VERY SHORT FUSE ONE PENDING LATER COVERAGE.
OTRW BUMPED UP POPS TO LIKELYS SOONER TO ACCOUNT FOR CURRENT
WESTERN COVERAGE...AND THEN WENT HIGHER SOUTH/EAST THIS AFTERNOON.
TRIMMED BACK THE NW THIRD BY MID AFTERNOON WHERE SHOULD BECOME
MORE ISOLATED ALONG THE FRONT WITH TIME. ALSO CUT HIGHS BACK A
LITTLE FAR WEST PER CLOUDY/WET START WHILE LEAVING ELSW WELL INTO
THE 80S IF NOT 90 SE IF CONVECTION IS SLOWER AND CLOUDS HAVE A
TOUGH TIME SPILLING EAST GIVEN THE WEST WINDS ALOFT.

SHOULD SEE SOME COVERAGE ENTERING TONIGHT AS MODELS KEEP
SHORTWAVE ENERGY MOVING FROM WV/KY INTO NRN VA. MODELS ARE SHOWING
MORE AGREEMENT IN HAVING BEST CHANCE WEST AND AND NORTH...ALTHOUGH
SOME SHIFT IT SOUTH INTO THE NC/VA BORDER AREA AS WEAK LOW MOVES
ACROSS. AT THIS TIME HAVE LIKELY POPS IN THE EARLY EVENING
TAPERING TO 40-50 BY MIDNIGHT...WITH NO FOCUSED AREA FOR HIGHER OR
LOWER POPS...AS LOSS OF HEATING EXPECTED TO RESULT IN MORE
SCATTERED COVERAGE.

STILL MUGGY WITH DRIER AIR WELL NORTH ACROSS WRN PA/NY INTO THE
GREAT LAKES STATES. LOWS WILL RANGE FROM THE MID TO UPPER 60S ACROSS
THE WEST TO AROUND 70 AT ROANOKE AND POINTS EAST.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 320 AM EDT SATURDAY...

THE AREA WILL CONTINUE WITHIN A PROGRESSIVE REGIME WITH DISTINCT
BOUTS OF HEAVY SHOWER AND THUNDERSTORM CHANCES. THE FIRST OF THESE
WILL BE DURING THE DAY SUNDAY WHEN A COLD FRONT PASSES THROUGH THE
REGION. MOST OF THE ACTIVITY WILL HEAD SOUTH OF THE AREA BY SUNDAY
EVENING. SURFACE HIGH PRESSURE BUILDS IN BEHIND THE FRONT BRIEFLY BY
MONDAY MORNING. HOWEVER...THE AXIS OF THIS HIGH/RIDGE WILL SHIFT
EAST OF THE AREA BY MONDAY MORNING...AND THUS ALLOW FOR SOUTHEAST
LOW LEVEL FLOW TO BRING LINGERING MOISTURE BACK INTO THE SOUTHWEST
PARTS OF THE FORECAST AREA. REGIONS ALONG THE CREST OF THE BLUE
RIDGE FROM ROUGHLY FLOYD VA SOUTHWEST INTO THE NORTHERN MOUNTAINS OF
NC WILL HAVE THE GREATEST POTENTIAL FOR SHOWERS AND A FEW
THUNDERSTORMS ON MONDAY.

BY MONDAY EVENING...THERE WILL BE A DECREASE IN COVERAGE OF THE
PRECIPITATION WILL THE LOSS OF DAYTIME HEATING. HOWEVER...OUR NEXT
APPROACHING COLD FRONT WILL START TO ALLOW FOR A RETURN OF ISOLATED
TO SCATTERED SHOWERS ACROSS THE FAR WESTERN PARTS OF THE REGION BY
SUNRISE TUESDAY. DURING THE DAY TUESDAY THIS FRONT WILL CROSS THE
AREA WITH A GOOD COVERAGE OF SHOWERS AND STORMS. SHOWERS ARE LIKELY
WITH SCATTERED THUNDERSTORMS ALONG AND EAST OF THE CREST OF THE BLUE
RIDGE BY TUESDAY AFTERNOON. TUESDAY NIGHT THERE WILL BE A GRADUAL
DECREASE IN COVERAGE ACROSS THE AREA.

TEMPERATURES THROUGH THE PERIOD WILL EXPERIENCE LITTLE VARIATION
SUNDAY THROUGH TUESDAY. IT WILL NOT BE UNTIL TUESDAY NIGHT HEADING
INTO EARLY WEDNESDAY THAT A CHANGE TOWARD A SLIGHTLY DRIER...AND
THUS COOLER...AIRMASS TAKES PLACE.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 130 PM EDT FRIDAY...

LITTLE CHANGE IN THE LONG WAVE 500 MB PATTERN THROUGHOUT THIS TIME
PERIOD... WITH A RIDGE OVER THE WESTERN UNITED STATES AND TROUGHING
OVER THE EAST. MODELS NOT SHOWING GOOD TRENDS ON HOW AMPLIFIED
EASTERN TROF WILL BE.

MAIN SHORT WAVE ENERGY STAYS NORTH OF THE FORECAST AREA...BUT
WEAKER SHORT WAVES AROUND THE SOUTHERN EDGE OF THE TROF...ALONG
WITH LOW LEVEL CONVERGENCE ALONG ANY BOUNDARIES WILL PROVIDE
ENOUGH LIFT FOR THE RELATIVELY WET PATTERN TO CONTINUE.

WILL HAVE HIGHEST PROBABILITY OF PRECIPITATION IN THE AFTERNOON
AND EVENING ON THURSDAY AND FRIDAY WHEN SURFACE HIGH PRESSURE
MOVES OFFSHORE AND RETURN FLOW AROUND THE HIGH BRINGS MOISTURE
BACK INTO THE CENTRAL AND SOUTHERN APPALACHIANS.

TEMPERATURES BEHIND THE FRONT ON TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT WILL BE BELOW NORMAL...BUT HOW COOL THEY GET WILL DEPEND ON
THE AMPLITUDE OF THE TROF AND HOW FAR 850 MB FRONT ADVANCES SOUTH OF
THE FORECAST AREA.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1250 PM EDT SATURDAY...

WAVE PARADE CONTINUES TO RIPPLE ALONG FRONTAL BOUNDARY WHICH REFUSES
TO CLEAR THE AREA. OVERALL FLAVOR OF THE WEATHER SHOULD BE TO SEE
CONVECTION FIRE THIS AFTERNOON INTO THIS EVENING...MOSTLY FADE AWAY
FOR THE OVERNIGHT...THEN TRY TO FIRE AGAIN TOMORROW...THOUGH EXPECT
ACTIVITY TOMORROW TO BE LATE IN THE PERIOD AND WILL NOT INCLUDE IT
WITH THIS PACKAGE.

BEST CHANCE FOR OVERNIGHT PCPN LOOKS TO BE ACROSS THE NORTHERN
PORTION OF THE AREA CLOSEST TO BEST SHORT WAVE ENERGY. WILL USE
VCSH FOR KBLF AND KLWB TO COVER THIS AND TAPER THE VCSH OFF FURTHER
SOUTH. EXPECTING A DECENT AMOUNT OF MID AND HIGH CLOUDS AROUND
TONIGHT AND BELIEVE THIS WILL LIMIT WIDESPREAD FORMATION OF LOW
CIGS AND VSBYS. AM LIKING THE SREF GUIDANCE IN THIS REGARD SO
EXPECTING CONDITIONS TO STAY VFR FOR KLYH AND KDAN...A PERIOD OF
MVFR TOWARD DAYBREAK FOR VSBY AT KROA...AND A LATE PERIOD OF
IFR/LIFR KBCB...KBLF...AND KLWB.

...AVIATION EXTENDED...
THE FRONT SHIFTS SLOWLY SOUTHEAST THRU THE WEEKEND AND KEEPS THE
THREAT OF SHOWERS/STORMS AROUND. THE FRONT MAY SLIP SOUTH OF THE
AREA BY MONDAY INTO TUESDAY WITH STILL SOME THREAT OF SHOWERS OVER
THE SRN CWA FROM DAN-BCB-BLF. REMAINDER OF THE PERIOD WILL SEE HIGH
PRESSURE BUILD IN AND MAY EVENTUALLY GET INTO A WEDGE SITUATION
WITH RIDGING DOWN THE ERN SEABOARD. AT LEAST IT LOOKS DRIER WITH
DECENT FLYING CONDITIONS DURING THE DAY...POSSIBLE MVFR/IFR AND
NIGHT...AND MAYBE SOME DIURNAL PCPN IN THE MOUNTAINS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...AMS
AVIATION...MBS/WP
Hazardous weather outlook, Aug 10, 12:33 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1233 PM EDT SAT AUG 10 2013

NCZ001-002-018-VAZ007-009>015-018>020-022>024-035-WVZ042>045-111645-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
1233 PM EDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THROUGH THIS EVENING COULD BECOME STRONG TO SEVERE
WITH ISOLATED DAMAGING WINDS. ALSO HEAVY RAIN WILL BE CAPABLE OF
PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ016-017-032>034-043>047-058-059-111645-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-PATRICK-
FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1233 PM EDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. ALSO...HEAVY
DOWNPOURS COULD CAUSE SOME LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN
SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY BRING A THREAT OF
SEVERE THUNDERSTORMS AND FLASH FLOODING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Aug 10, 10:55 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 AM EDT SAT AUG 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     5 SSE YADKINVILLE       36.07N 80.62W
08/09/2013                   YADKIN             NC   911 CALL CENTER

            TREE DOWN

&&

AMS
Special weather statement, Aug 10, 11:35 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 AM EDT SAT AUG 10 2013

VAZ009-012-015-101630-
SMYTH VA-GRAYSON VA-WYTHE VA-
1135 AM EDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 1230 PM EDT

* AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING SHOWERS AND ISOLATED THUNDERSTORMS CONTAINING VERY HEAVY
  RAIN NEAR MARION...MOVING TO THE EAST AT 35 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
  QUICK ONE HALF TO ONE INCH OF RAIN COULD OCCUR FROM ADWOLF EAST TO
  SUGAR GROVE...CRIPPLE CREEK AND FRIES THROUGH 1230 PM.

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  RURAL RETREAT...
  SPEEDWELL...
  SUGAR GROVE...
  AND FRIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3689 8156 3694 8082 3684 8086 3681 8104
      3668 8094 3660 8097 3671 8158
TIME...MOT...LOC 1529Z 274DEG 29KT 3680 8149

JH
Special weather statement, Aug 10, 1:03 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT SAT AUG 10 2013

VAZ033-043-101745-
HENRY VA-FRANKLIN VA-
103 PM EDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 145 PM EDT

* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A DEVELOPING THUNDERSTORM NEAR SYDNORSVILLE...MOVING TO
  THE EAST AT 15 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SYDNORSVILLE...
  SNOW CREEK...
  AND MOUNTAIN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3685 7992 3692 7990 3690 7963 3674 7967
      3675 7968
TIME...MOT...LOC 1700Z 283DEG 15KT 3686 7985

AS
Special weather statement, Aug 10, 1:19 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EDT SAT AUG 10 2013

NCZ003-004-020-101745-
STOKES NC-SURRY NC-YADKIN NC-
119 PM EDT SAT AUG 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 145 PM EDT

* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PINNACLE...MOVING TO THE SOUTHEAST AT 10
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  KING...
  PINNACLE...
  AND GERMANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3632 8054 3638 8044 3626 8015 3625 8017
      3626 8023 3626 8045 3624 8045 3622 8043
      3621 8044 3617 8044 3616 8045
TIME...MOT...LOC 1717Z 311DEG 10KT 3631 8045

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:33 PM EDTSpecial Weather StatementRNKCity of Lynchburg57 min
Aug 9, 9:19 PM EDTSpecial Weather StatementRNKBuckingham56 min
Aug 9, 11:08 PM EDTSpecial Weather StatementRNKSmyth22 min
Aug 9, 11:36 PM EDTSpecial Weather StatementRNKSmyth24 min
Aug 9, 11:46 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington29 min
Aug 10, 12:03 AM EDTSpecial Weather StatementRNKTazewell27 min
Aug 10, 2:09 AM EDTSpecial Weather StatementRNKGrayson36 min
Aug 10, 2:43 AM EDTFlash Flood WarningRNKGrayson6 hr
Aug 10, 4:07 AM EDTSpecial Weather StatementRNKSmyth38 min
Aug 10, 11:35 AM EDTSpecial Weather StatementRNKGrayson, Smyth, Wythe55 min
Aug 10, 11:58 AM EDTFlash Flood WarningRNKSmyth4 hr
Aug 10, 1:03 PM EDTSpecial Weather StatementRNKCity of Martinsville42 min
Aug 10, 3:10 PM EDTSpecial Weather StatementRNKPittsylvania65 min
Aug 10, 3:44 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax61 min
Aug 10, 6:31 PM EDTSpecial Weather StatementRNKCity of Martinsville29 min
Aug 10, 7:07 PM EDTSpecial Weather StatementRNKCharlotte53 min
Aug 10, 12:01 AM EDTSpecial Weather StatementRNKAshe29 min
Aug 10, 12:36 AM EDTSpecial Weather StatementRNKAshe24 min
Aug 10, 12:42 AM EDTSpecial Weather StatementRNKAshe33 min
Aug 10, 1:19 PM EDTSpecial Weather StatementRNKStokes26 min
Aug 10, 1:39 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin51 min
Aug 10, 1:43 PM EDTSevere Thunderstorm WarningRNKYadkin32 min
Aug 10, 4:44 PM EDTAreal Flood AdvisoryRNKWilkes3 hr
Aug 10, 5:19 PM EDTAreal Flood AdvisoryRNKSurry3 hr
Aug 10, 5:40 PM EDTFlash Flood WarningRNKWilkes3 hr
Aug 10, 5:52 PM EDTAreal Flood AdvisoryRNKStokes113 min
Aug 9, 11:09 PM EDTSpecial Weather StatementRNKGreenbrier36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.